What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Jun 28, 2:22 PM EST, 46 minutes earlier.
Area forecast discussion, Jun 28, 2:22 PM EST, 46 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
322 PM EDT Tue Jun 28 2022
.SHORT TERM...(This evening through Wednesday)
Issued at 317 PM EDT TUE JUN 28 2022
Isolated and scattered showers this morning transited the region
on the nose of a LLJ and weak 850mb trough. Some lightning was
observed just east of Isle Royale, but overall, only mainly only
light rain was observed. Clear skies was interspersed between
showers and has been helping to destabilize the atmosphere ahead
of a cold front dropping south over Lake Superior.
For the remainder of the afternoon and into the evening hours,
expecting convection to continue developing as the front progresses.
Veering profile, resulting in increasing effective bulk shear in
favored unstable areas of the interior west and central should be
able to support some stronger and maybe even some severe storms
capable of producing some larger hail and stronger winds. Storms are
expected to track southeast. Some heavier downpours will also be
possible across the forecast area. While models have dialed back the
training potential since yesterday, the evolution of more isolated
storms into a pseudo-linear complex should result in most folks
getting some rain.
.LONG TERM...(Wednesday night through Tuesday)
Issued at 317 PM EDT TUE JUN 28 2022
More active wx is progged for this forecast period as we could see a
couple of fronts and a shortwave or two move through Upper MI over
the course of the next 7 days. While we could see some sfc ridging
move over us tonight into Wednesday behind today's cold front,
expect a warm front to traverse Upper MI Wednesday night followed by
a cold front Thursday and Thursday night. Drier wx is expected after
the passage of the cold front this weekend as ridging from the
Canadian Prairies digs southeast over us. Rain chances could return
early next week.
The cold front, along with its showers and thunderstorms, leaves the
south central and east early this evening as it continues to push
southeastwards towards Lower MI. As weak CAA continues moving over
the UP tonight as ridging builds in, expect skies to progressively
clear out from the NW to SE, with temps across the interior areas
dipping into the low to mid 40s. As mostly sunny skies continue into
Wednesday via ridging, expect high temps to get into the low to mid
70s across the area, with the lakeshores staying in near the upper
60s.
A low pressure over southern Alberta moving eastwards is looking to
phase with a Colorado shortwave lifting towards Lake Superior
Wednesday. As it does so, expect a warm front to be pushed over
Upper MI Wednesday afternoon into Wednesday night, bringing showers
and thunderstorms across the area. While MUCAPEs and 0-6 km bulk
shear values are conducive to severe wx, a strong inversion layer
near 800 to 850 mb is likely to stop anything from occurring. If
any severe wx does occur, it would only be hail related, as the
convection would be elevated. Moving into Thursday, as we get
under the warm sector of the low, expect temps to climb into the
low to mid 80s; some windy conditions are expected Thursday,
particularly in the morning hours as a low level jet moves over
the area around 12z. Showers and thunderstorms are expected over
the area ahead of and along the cold front of the low Thursday
into Thursday night. With MUCAPEs around 1000 to 2500 J/kg and 0-6
km bulk shear values of 50+ knots, we could see some severe wx,
as CIN seems rather minimal by the afternoon hours Thursday.
However, confidence in this severe wx materializing is rather
shaky, as this is still two days out and the mesoscale parameters
involved in predicting severe wx can quickly change. Also, if
anything were to occur, it would likely need to happen along the
cold front, as the forcing from the cold front would give the
needed lift for air parcels to overcome the CIN (model guidance is
suggesting that mid level cloud cover is going to inhibit
boundary layer mixing and solar radiation from reaching the sfc,
thus reducing lapse rates in the lowest lvls of the atmosphere
compared to a sunny day). As we move into the Thursday night time
period, expect CAA to move across the area behind the cold front,
with clearing skies bringing lows into the 50s.
Drier wx is in store for this upcoming weekend as ridging moves into
the CWA. Friday, Saturday, and Sunday should be pretty similar days
to one another; mostly sunny skies are expected with highs getting
into the 70s in the interior areas and mid to upper 60s along the
Great Lakes. Some rain showers and thunderstorms may move back over
the area early next week as model guidance does hint at a weak
trough moving back across the area next Monday/Tuesday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 130 PM EDT TUE JUN 28 2022
A cold front will drop through the region this afternoon, resulting
in increasing shower and thunderstorm activity. Highest probability
of thunderstorms will be over KSAW, but KIWD/KCMX may observe some.
Heavy rain, stronger winds and some hail will be possible. After the
front moves through trapped moisture below an inversion and light
winds will likely result in some fog developing, which may restrict
visibilities by morning.
&&
.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 317 PM EDT TUE JUN 28 2022
Winds are expected to be less than 20 knots through Wed. Winds
increase up to 30 knots from the south southeast in the central
and east Wednesday night as a warm front lifts through. Behind
the warm front, winds from the southwest up to 25 knots are
expected. Wednesday night into Thursday would be the strongest
wind expected during this forecast.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
None.
Lake Michigan...
None.
&&
SHORT TERM...JTP
LONG TERM...TAP
AVIATION...JTP
MARINE...TAP
Hazardous weather outlook, Jun 28, 2:37 PM EST, 31 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
337 PM EDT Tue Jun 28 2022
MIZ001>007-009>014-084-085-291945-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft-
Southern Houghton-Northern Schoolcraft-
337 PM EDT Tue Jun 28 2022 /237 PM CDT Tue Jun 28 2022/
This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.
.DAY ONE...Tonight
Showers and thunderstorms are expected this evening, mainly
central and east. Some storms could be strong to severe this
evening.
Locally heavy rainfall could lead to ponding on area roads through
early evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
There is a chance of thunderstorms overnight Wednesday into
Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report any observed hail or wind damage
from thunderstorms to the National Weather Service in Marquette.
The public may also submit reports to the National Weather Service
via phone, on our website, or through Facebook or Twitter.
LSZ162-240>251-263>267-291945-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
337 PM EDT Tue Jun 28 2022 /237 PM CDT Tue Jun 28 2022/
This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.
.DAY ONE...Tonight
Showers and thunderstorms are expected this evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
There is a chance of thunderstorms overnight Wednesday into
Thursday.
.SPOTTER INFORMATION STATEMENT...
The need for weather spotter reports is not anticipated at this
time.
LMZ221-248-250-291945-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
337 PM EDT Tue Jun 28 2022
This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.
.DAY ONE...Tonight
Showers and thunderstorms are expected this evening. Some storms
may be strong to severe.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
There is a chance of thunderstorms overnight Wednesday into
Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report any observed hail or wind damage
from thunderstorms to the National Weather Service in Marquette.
The public may also submit reports to the National Weather Service
via phone, on our website, or through Facebook or Twitter.
NJL
In the hours before
Special weather statement, Jun 28, 1:13 PM EST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Marquette MI
113 PM CDT Tue Jun 28 2022
MIZ009-281830-
Gogebic MI-
113 PM CDT Tue Jun 28 2022
...A strong thunderstorm will impact portions of central Gogebic
County through 130 PM CDT...
At 112 PM CDT, Doppler radar was tracking a strong thunderstorm over
Marenisco, or 20 miles east of Ironwood, moving east at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of central Gogebic
County, including the following locations... Presque Isle Reservoir,
Lake Gogebic State Park and Pomeroy Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
western Upper Michigan.
&&
LAT...LON 4644 8987 4651 8943 4624 8939 4625 8972
4628 8983 4629 8984
TIME...MOT...LOC 1812Z 268DEG 23KT 4636 8975
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
EKSpecial weather statement, Jun 28, 1:28 PM EST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Marquette MI
228 PM EDT Tue Jun 28 2022
MIZ002-009-281845-
Ontonagon MI-Gogebic MI-
228 PM EDT Tue Jun 28 2022
...A strong thunderstorm will impact portions of southeastern Gogebic
and southern Ontonagon Counties through 245 PM EDT/145 PM CDT/...
At 227 PM EDT/127 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Marenisco, or 28 miles east of Ironwood, moving
east at 45 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Watersmeet around 145 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT/800 PM
CDT/ for western Upper Michigan.
&&
LAT...LON 4627 8967 4642 8962 4645 8912 4618 8915
TIME...MOT...LOC 1827Z 274DEG 37KT 4634 8957
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
EKSpecial weather statement, Jun 28, 1:31 PM EST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Marquette MI
231 PM EDT Tue Jun 28 2022
MIZ006-007-281900-
Luce MI-Alger MI-
231 PM EDT Tue Jun 28 2022
...A strong thunderstorm will impact portions of northern Luce and
eastern Alger Counties through 300 PM EDT...
At 230 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Muskallonge State Park, or 13 miles southeast of
Grand Marais, moving northeast at 40 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This strong thunderstorm will be near...
Muskallonge State Park around 240 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
eastern Upper, north central Upper and east central Upper Michigan.
&&
LAT...LON 4659 8524 4644 8586 4650 8587 4650 8590
4662 8597 4675 8561 4675 8551 4681 8530
4681 8527 4676 8523
TIME...MOT...LOC 1830Z 246DEG 34KT 4660 8573
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
TAPSpecial weather statement, Jun 28, 1:44 PM EST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Marquette MI
244 PM EDT Tue Jun 28 2022
MIZ005-010-011-281915-
Marquette MI-Iron MI-Dickinson MI-
244 PM EDT Tue Jun 28 2022
...Strong thunderstorms will impact portions of northeastern Iron,
northwestern Dickinson and central Marquette Counties through 315 PM
EDT/215 PM CDT/...
At 243 PM EDT/143 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Little Presque Isle to
near Amasa. Movement was east at 40 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Marquette and Trowbridge Park around 250 PM EDT.
Presque Isle around 255 PM EDT.
Harvey around 300 PM EDT.
Other locations in the path of these storms include Shot Point,
Channing, Witch Lake and Squaw Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT/800 PM
CDT/ for north central Upper and south central Upper Michigan.
&&
LAT...LON 4628 8866 4642 8821 4642 8812 4645 8811
4663 8752 4653 8706 4613 8809
TIME...MOT...LOC 1843Z 281DEG 35KT 4659 8754 4631 8849
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
EKSpecial weather statement, Jun 28, 2:06 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Marquette MI
306 PM EDT Tue Jun 28 2022
MIZ005-006-281930-
Marquette MI-Alger MI-
306 PM EDT Tue Jun 28 2022
...A strong thunderstorm will impact portions of east central
Marquette and west central Alger Counties through 330 PM EDT...
At 306 PM EDT, Doppler radar was tracking a strong thunderstorm near
Harvey, or 8 miles south of Marquette, moving east at 30 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Shot Point and Deerton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central Upper Michigan.
&&
LAT...LON 4636 8743 4646 8747 4654 8701 4631 8698
TIME...MOT...LOC 1906Z 263DEG 24KT 4643 8737
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
EKSpecial weather statement, Jun 28, 2:22 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Marquette MI
322 PM EDT Tue Jun 28 2022
MIZ005-011-281945-
Marquette MI-Dickinson MI-
322 PM EDT Tue Jun 28 2022
...A strong thunderstorm will impact portions of northeastern
Dickinson and southern Marquette Counties through 345 PM EDT/245 PM
CDT/...
At 322 PM EDT/222 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Witch Lake, or 20 miles southwest of Ishpeming,
moving east at 45 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern
Dickinson and southern Marquette Counties, including the following
locations... Northland, Anderson Lake, Silver Lake near Channing, Big
Bass Lake and Arnold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT/800 PM
CDT/ for north central Upper and south central Upper Michigan.
&&
LAT...LON 4617 8804 4634 8798 4628 8732 4602 8742
TIME...MOT...LOC 1922Z 284DEG 38KT 4624 8790
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
EK